Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 16, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 22, 2010, 5:53 PM CDT for Ochiltree County, Roberts County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2010, 5:53 PM CDT (22:53 UTC)
- Expired
- Apr 22, 2010, 6:24 PM CDT
- In force
- 31 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Ochiltree County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 122 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 2:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 1875 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 5:16 PM CDT, 37 minutes earlier.
Area forecast discussion, Apr 22, 5:16 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 516 PM CDT THU APR 22 2010 .DISCUSSION... ONGOING SVR WEATHER EVENT UNFOLDING SO WILL KEEP SHORT. TOR WATCH IN EFFECT UNTIL 03Z FOR CNTRL AND ERN ZONES. SFC TROF OR VERY WEAK SEMBLANCE OF A DRYLINE SITUATED IN CNTRL TX AND OK PNHDLS THIS AFTERNOON AND IS ACTING AS PRIMARY FOCUS FOR TSTMS AT THIS TIME. HOWEVER...DO NOT BELIEVE THIS IS A TRUE W TX DEFINITION OF A DRYLINE AND BASED ON RADAR TRENDS OF PRECIP DVLPG TO THE W OF THE AXIS...AM MORE INCLINED TO CALL IT A SFC TROF OR WEAK REFLECTION OF A SEMIDRYLINE. IN ANY CASE...HAVE A TIGHT GRADIENT FOR POPS OF 30-40 WRN ZONES...TO 60 POPS ERN SECTIONS FOR TONIGHT. SPREAD MENTION OF SVR FURTHER W IN GRIDS TO BETTER ACCOUNT FOR CURRENT TRENDS FOR THIS EVENING. PACIFIC COLD FRONT TO EVENTUALLY CATCH UP WITH SFC TROF OR WEAK DRYLINE LATER TNGT AND FRIDAY...FOLLOWED BY NRN STREAM COLD FRONT ON SATURDAY. THE WIND MACHINE WILL CRANK UP ON FRIDAY AS STRONG UPPER LEVEL LOW PRESSURE SYSTEM ROLLS NEWD INTO CNTRL PLAINS STATES. ALL MODELS IN EXCELLENT AGREEMENT WITH THIS TRACK...WHICH SUGGESTS DRY SLOT INVADING THE REGION ALONG WITH WINDY CONDITIONS DUE TO TIGHT PRESSURE GRADIENT. COULD VERY WELL END UP WITH A WIND ADVISORY OVER PARTS OF WRN AND SWRN TX PNHDL FRIDAY. LATER SHIFTS MAY NEED TO CONSIDER WIND ADVISORY FRIDAY FOR THAT PART OF FCST AREA. DECIDED ON SLGT CHC POPS FOR FRI NIGHT ACROSS OK PNHDL AND NRN TX PNHDL DUE TO PSBL WRAPAROUND LIGHT PRECIP AS UPPER LOW SLIDES BY TO OUR N AND E. NEXT COLD FRONT AND ASSOCIATED NRN STREAM SHORTWAVE TROF PROGGED TO AFFECT THE PNHDLS MONDAY INTO TUESDAY. MODELS CRANK OUT SOME LIGHT PRECIP BUT HAVE OPTED TO KEEP POPS BELOW MENTIONABLE FOR NOW UNTIL FINER TIMING DETAILS ARE RESOLVED. ANOTHER WRN US UPPER LOW THEN PROGGED TO AFFECT THE AREA LATER NEXT WED INTO THURSDAY. HOWEVER...FCST TRACK SUGGESTS THIS STORM SYSTEM MAY BE MORE OF A WINDBAG ALONG WITH DRY SLOT INVASION AS OPPOSED TO THREAT OF PRECIP. SO HAVE RETAINED A DRY FCST FOR THAT TIME PERIOD AS WELL. ANDRADE && .FIRE WEATHER... NO MAJOR FIRE WEATHER CONCERNS ARE ANTICIPATED THROUGH THE MIDDLE OF NEXT WEEK DUE TO GREENUP AND WET GROUNDS FROM RECENT PRECIPITATION. ANDRADE && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 42 64 42 68 42 / 50 5 10 10 5 BEAVER OK 47 68 45 68 43 / 60 10 20 20 10 BOISE CITY OK 40 63 40 65 39 / 30 10 20 20 10 BORGER TX 46 66 46 69 46 / 50 10 10 10 5 BOYS RANCH TX 41 63 41 68 41 / 30 10 10 10 5 CANYON TX 41 64 41 68 41 / 40 5 10 10 5 CLARENDON TX 47 70 45 70 46 / 60 10 5 10 5 DALHART TX 40 63 40 67 39 / 30 10 20 10 10 GUYMON OK 45 67 44 67 42 / 50 10 20 20 10 HEREFORD TX 40 64 40 68 40 / 30 5 5 10 5 LIPSCOMB TX 51 70 45 69 45 / 60 10 20 20 10 PAMPA TX 45 68 45 68 45 / 60 10 10 10 5 SHAMROCK TX 51 72 46 71 46 / 60 10 10 10 5 WELLINGTON TX 51 73 47 72 47 / 60 10 10 10 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, Apr 22, 2:49 PM CDT, 3 hours 4 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 249 PM CDT THU APR 22 2010 OKZ001>003-TXZ001>020-231100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 249 PM CDT THU APR 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CDT FOR THE CENTRAL AND EASTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY ACROSS MUCH OF THE PANHANDLES AS A DRYLINE BECOMES ESTABLISHED ACROSS THE REGION. SOME THUNDERSTORMS MAY BECOME SEVERE ACROSS THE CENTRAL AND EASTERN TEXAS AND OKLAHOMA PANHANDLES WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES BEING THE MAIN THREATS. IN ADDITION...STRONG SOUTH AND SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. THEREFORE...CAUTION IS ADVISED ON AREA LAKES. .DAYS TWO THROUGH SEVEN... WINDY CONDITIONS WILL OCCUR ACROSS THE SOUTHWEST TEXAS PANHANDLE ON FRIDAY...WITH SOUTHWESTERLY WINDS BETWEEN 25 AND 35 MPH WITH HIGHER GUSTS. A WIND ADVISORY MAY BECOME NECESSARY ON FRIDAY ACROSS THE SOUTHWEST TEXAS PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING DUE TO THE THREAT OF SEVERE THUNDERSTORMS. NUTTALL
In the hours before
Special weather statement, Apr 22, 4:35 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 435 PM CDT THU APR 22 2010 TXZ013-014-018-019-222200- CARSON TX-GRAY TX-ARMSTRONG TX-DONLEY TX- 435 PM CDT THU APR 22 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR DONLEY...ARMSTRONG... GRAY AND CARSON COUNTIES. AT 431 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER GOODNIGHT...MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. LG
Local storm report, Apr 22, 4:39 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
439 PM CDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL SPEARMAN 36.20N 101.19W
04/22/2010 E1.25 INCH HANSFORD TX EMERGENCY MNGR
&&
EVENT NUMBER AMA1000345
RTWSpecial weather statement, Apr 22, 4:48 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 448 PM CDT THU APR 22 2010 TXZ011-012-016-017-222215- OLDHAM TX-POTTER TX-RANDALL TX-DEAF SMITH TX- 448 PM CDT THU APR 22 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT FOR DEAF SMITH... RANDALL...POTTER AND OLDHAM COUNTIES. AT 443 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 9 MILES SOUTH OF WILDORADO...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. LG
Local storm report, Apr 22, 5:32 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
532 PM CDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 6 E GROOM 35.20N 101.00W
04/22/2010 M2.75 INCH GRAY TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1000346
ERALocal storm report, Apr 22, 5:36 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
536 PM CDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 3 E GROOM 35.20N 101.05W
04/22/2010 M2.50 INCH GRAY TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1000347
KJSLocal storm report, Apr 22, 5:45 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
545 PM CDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 25 W MIAMI 35.69N 101.09W
04/22/2010 E1.50 INCH ROBERTS TX TRAINED SPOTTER
HAIL STARTED AROUND 1633 CST AND LASTED FOR ABOUT 10
MINUTES.
&&
EVENT NUMBER AMA1000348
KJSThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:15 PM CDT | Areal Flood Advisory | AMA | Oldham | 3 hr |
| Apr 21, 7:55 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 28 min |
| Apr 22, 3:08 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore, Ochiltree, Sherman | 67 min |
| Apr 22, 4:14 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree | 61 min |
| Apr 22, 4:42 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 93 min |
| Apr 22, 5:03 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Hutchinson, Moore, Potter, Randall | 57 min |
| Apr 22, 5:09 PM CDT | Tornado Warning | AMA | Armstrong, Carson, Donley, Gray | 51 min |
| Apr 22, 5:13 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Lipscomb, Ochiltree | 62 min |
| Apr 22, 5:39 PM CDT | Tornado Warning | AMA | Armstrong, Carson, Donley, Gray | 51 min |
| Apr 22, 5:47 PM CDT | Areal Flood Advisory | AMA | Carson, Hutchinson | 3 hr |
| Apr 22, 5:58 PM CDT | Tornado Warning | AMA | Gray, Wheeler | 47 min |
| Apr 22, 6:02 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 58 min |
| Apr 22, 6:14 PM CDT | Tornado Warning | AMA | Donley, Gray | 46 min |
| Apr 22, 6:19 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 56 min |
| Apr 22, 6:22 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 53 min |
| Apr 22, 6:29 PM CDT | Tornado Warning | AMA | Armstrong, Carson, Donley, Gray | 31 min |
| Apr 22, 6:43 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Collingsworth, Donley, Gray, Wheeler | 62 min |
| Apr 22, 6:44 PM CDT | Tornado Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 34 min |
| Apr 22, 6:47 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray | 33 min |
| Apr 22, 6:58 PM CDT | Tornado Warning | AMA | Gray, Wheeler | 47 min |
| Apr 22, 3:04 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 56 min |
| Apr 22, 5:55 PM CDT | Tornado Warning | AMA | Beaver | 21 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.